11 month old female has hair on pubic region, around nipples
A couple of months ago, after she had a bout with pneumonia (Reactive Airway Disease) and was on steroids for an extended time, we noticed my daughter had some dark hair growing on her pubic region, and we had the doctor check it out. He said it was "impressive" and sent us to have blood work done. Everything came back fine. Now, a couple months later, she just got over a bad cold that had her wheezing and back on albuterol and pulmicort via nebulizer. I just noticed she has dark hairs growing around her nipples that were not previously apparent. Could these be due to the medications? Will they go away? I'm very concerned. She's not even a year old.
How is your daughter? It is good that the tests done were fine. Are there other symptoms present aside from the growing hair in the pubic region and nipple? This could be due to hormone or endocrine changes and she may benefit from a referral to an endocrinologist. Some medications may have effect on the body and the hormones and may need to be evaluated further and to rule out conditions like adrenal hyperplasia and premature pubarche. Discuss this with her attending physician for proper diagnosis. Take care and do keep us posted.
Thanks for the reply. No, the only symptoms are the hair growth, and it's shown up after extended nebulizer treatments each time. We had an appointment with an endocrinologist, but her pediatrician said it was not necessary after the blood work came back and everything was normal. Obviously we'll discuss this with her doctor again. I'm very concerned about this side effect.
Thanks for the update. You could indeed discuss this with the pediatrician and be referred to an endocrinologist to ease any anxiety. If the previous development of hair resolved after a while and again recurred after the nebulization, it is best that she avoid doing so to prevent any recurrences. Because it seems that this happens only after each extended nebulization, the chances of being a side effect is likely. Take care and hope to hear from you soon.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.